Jump to content
CrazyBoards.org

Recommended Posts

so i was put on tegretol in september and it stopped my mixed episode. within two weeks. it was AMAZING. i was stable on it for 4 months after that which for me is a long fucking time. everything was more or less hunky dory except for some funky liver enzyme results but nothing too serious according to my pdoc who was just so happy i responded to something after all.

now i have a depression problem. it's pretty severe i'd say an 8 out of 10. im limited with what i can do about it. an AD is an option but my doc was nervous about it so she went and increased tegretol from 600 to 800 mg.

question 1: has tegretol helped anyone with depression? if so, how long did it take to work?

then, i'd say 4-5 days after the increase i'm getting a sore swelling on my upper gums.

question 2: has tegretol ever caused anyone here gum swelling? is it safe for gums/teeth at 800 mg dosage?

because if it doesn't work for depression that much and it causes more side effects at higher doses, i think i'll just go back to 600 mg (worked fine for my mania) and add an AD or something. ugh.

thank you!

Link to comment
Share on other sites

I haven't personally taken it before, only Trileptal, which is similar in many ways but not the same. A bunch of other people on here have been on it at various times, though. When it works, it often works really well, as you've noticed. The liver enzyme stuff is actually totally normal and to be expected with Tegretol/Trileptal (and also Topamax, to a lesser extent). That's what causes the main interactions it has with other meds, but it's pretty well known and understood at this point, so as long as it's within the "normal" abnormal range and all your doctors know you're on it, it's generally not a problem.

As far as depression goes, it can help with that, in theory, but it's much better for mania and mixed states. Knocking those down are what it's really good at, outside of seizure-land, and anything else it might do is usually just a bonus. I did find Trileptal to be surprisingly helpful for improving my mood, but I think that's one of the ways that it and Tegretol differ a bit, from what I've heard anecdotally.

With the gum thing, it varies. Some people do complain about similar things happening to them, but really serious problems like what happens with Dilantin are pretty rare with it. 600-800 mg/day is not an especially huge dose, and it's generally not a problem for most people, but it depends on the person. It may or may not even be related to the med, if it hasn't been long enough yet to tell whether it's a coincidence or not. It does happen occasionally, though, so it's possible.

Link to comment
Share on other sites

Tegretol stopped my rapid cycling. I was on it for close to two years with lamictal, and to begin, lithium. I did not notice an AD effect. Eventually, I dropped it successfully for lamictal and lithium because both have AD properties. I would talk to your doc about lamictal or lithium as an addition or maybe swap on the gabapentin.? It's worth a conversation, at least.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...